Alert archive / Alabama / Flash Flood Warnings in 2014
Flash Flood Warning 3, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Apr 7, 2014, 4:28 AM CDT for DeKalb County, Jackson County, Marshall County, Alabama. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2014, 4:28 AM CDT (09:28 UTC)
- Expired
- Apr 7, 2014, 10:28 AM CDT
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties DeKalb County, AL, Jackson County, AL, Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 66 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 6:50 AM CDT | FLASH FLOOD | 3 Ne Douglas, AL | CARNES ROAD NEAR BETHANY ROAD WAS CLOSED. |
| Apr 7, 6:50 AM CDT | FLASH FLOOD | 5 S Albertville, AL | SUMMERVILLE ROAD NEAR HIGHWAY 168 WAS CLOSED. |
| Apr 7, 6:50 AM CDT | FLASH FLOOD | 5 Sw Albertville, AL | WHITE OAK ROAD NEAR NEADMORE ROAD WAS CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 142 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 634 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
257
WGUS54 KHUN 070928
FFWHUN
ALC049-071-095-071330-
/O.NEW.KHUN.FF.W.0003.140407T0928Z-140407T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
428 AM CDT MON APR 7 2014
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DEKALB COUNTY IN NORTHEAST ALABAMA...
CENTRAL JACKSON COUNTY IN NORTHEAST ALABAMA...
MARSHALL COUNTY IN NORTHEAST ALABAMA...
* UNTIL 830 AM CDT
* AT 423 AM CDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS NORTHEAST ALABAMA...UP TO TWO INCHES
OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALBERTVILLE...SCOTTSBORO...FORT PAYNE...BOAZ...GUNTERSVILLE...
ARAB...RAINSVILLE...HENAGAR...COLLINSVILLE AND CROSSVILLE. SMALL
STREAMS AND CREEKS...INCLUDING BIG WILLS CREEK IN FORT PAYNE...ARE
EXPERIENCING RAPID RISES AND COULD CAUSE FLOODING.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE ACROSS
NORTHEAST ALABAMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3448 8558 3444 8558 3437 8563 3436 8566
3426 8577 3424 8584 3420 8585 3420 8611
3419 8611 3418 8619 3410 8630 3430 8648
3431 8658 3436 8658 3499 8561 3453 8551
$$
CCC2 follow-up statements
642
WGUS54 KHUN 071242
FFWHUN
ALC049-071-095-071630-
/O.EXT.KHUN.FF.W.0003.000000T0000Z-140407T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
742 AM CDT MON APR 7 2014
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
DEKALB COUNTY IN NORTHEAST ALABAMA...
CENTRAL JACKSON COUNTY IN NORTHEAST ALABAMA...
MARSHALL COUNTY IN NORTHEAST ALABAMA...
* UNTIL 1130 AM CDT
* AT 742 AM CDT...GAUGE REPORTS INDICATED HEAVY RAIN TOTALING
BETWEEN 2 AND 4 INCHES ACROSS NORTHEASTERN ALABAMA. SOME FLOODING
IS ALREADY OCCURING IN FORT PAYNE...ALONG BIG WILLS CREEK. AT 645
AM THE STAGE AT BIG WILLS CREEK WAS AT 11.8 FEET AND RISING.
ADDITIONAL FLOODING IS EXPECTED AS RUNOFF CONTINUES. SEVERAL ROADS
HAVE BEEN REPORTED IMPASSABLE IN MARSHALL COUNTY BY EMERGENCY
MANAGEMENT OFFICIALS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALBERTVILLE...SCOTTSBORO...FORT PAYNE...BOAZ...GUNTERSVILLE...
ARAB...RAINSVILLE...HENAGAR...COLLINSVILLE AND CROSSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3448 8558 3444 8558 3437 8563 3436 8566
3426 8577 3424 8584 3420 8585 3420 8611
3419 8611 3418 8619 3410 8630 3430 8648
3431 8658 3436 8658 3499 8561 3453 8551
$$
KTW323
WGUS74 KHUN 071528
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1028 AM CDT MON APR 7 2014
ALC049-071-095-071536-
/O.CAN.KHUN.FF.W.0003.000000T0000Z-140407T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEKALB AL-JACKSON AL-MARSHALL AL-
1028 AM CDT MON APR 7 2014
...THE FLASH FLOOD WARNING FOR DEKALB...CENTRAL JACKSON AND MARSHALL
COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...BUT SMALL STREAM FLOODING CONTINUES ALONG
BIG WILLS CREEK. A FEW ROADS REMAIN CLOSED DUE TO HIGH WATER IN
MARSHALL COUNTY. AN AERIAL FLOOD WARNING HAS JUST BEEN ISSUED FOR
MARSHALL AND DEKALB COUNTIES UNTIL 1 PM. THERE HAVE BEEN NO REPORTS
OF FLOODING IN JACKSON COUNTY.
LAT...LON 3448 8558 3444 8558 3437 8563 3436 8566
3426 8577 3424 8584 3420 8585 3420 8611
3419 8611 3418 8619 3410 8630 3430 8648
3431 8658 3436 8658 3499 8561 3453 8551
$$
KTWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Apr 7, 12:39 AM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Apr 7, 12:39 AM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1239 AM CDT MON APR 7 2014 .UPDATE... FOR 06Z TAFS && .DISCUSSION... /ISSUED 930 PM CDT SUN APR 6 2014/ RAIN THAT HAS BEEN IN THE FORECAST THE PAST FEW DAYS HAS FINALLY REACHED THE AREA...COVERING THE ENTIRE FORECAST AREA... INCLUDING MUCH OF THE DEEP SOUTH. A WARM FRONT WAS NOTED FROM NEAR JACKSON MS...TO THE WESTERN FLORIDA PANHANDLE. DEWPOINTS IN THE MID/UPPER 60S TO LOWER 70S WERE SOUTH OF THIS BOUNDARY. GRADUALLY DRIER CONDITIONS WERE REALIZED FURTHER NORTHWARD... WITH NEAR/LOWER 50S VALUES LOCALLY. DESPITE THE HIGHER MOISTURE VALUES TO THE SOUTH... EMBEDDED T-STORMS WERE IN PROGRESS WITH SOME OF THE HEAVIER RAIN... ESPECIALLY FROM NORTHERN CULLMAN COUNTY SW TO TUSCALOOSA...TO THE JACKSON MS REGION. THESE WERE WITHIN AN AREA OF ELEVATED INSTABILITY MOVING NORTHWARD TOWARD THE FORECAST AREA. SO FAR...THE HEAVIEST RAINFALL RATES HAVE BEEN AROUND 1/3 OF AN INCH PER HOUR ACROSS NW ALABAMA...WITH LESSER AMOUNTS ELSEWHERE. THE ONGOING FORECAST LOOKS GOOD...WITH RAINFALL TOTALS RISING INTO THE 1-3 INCH RANGE...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. EVEN THOUGH ANTECEDENT CONDITIONS ARE DRIER THAN NORMAL...THIS AMOUNT OF RAIN...ESPECIALLY IN THE SHORT-TERM COULD RUNOFF AND PRODUCE FLASH FLOODING. THUS...THE FLASH FLOOD WATCH WILL CONTINUE. RSB && .AVIATION... FOR 06Z TAFS... A COMPLEX FORECAST CONTINUES THROUGH THE OVERNIGHT...AS AN AREA OF LOW PRESSURE APPROACHES FROM THE MISSISSIPPI DELTA. THIS SYSTEM WILL KEEP WIDESPREAD RAIN...ALONG WITH EMBEDDED T-STORMS CONTINUING THROUGH THE LATE NIGHT. THUS...CIG/VIS VALUES REDUCED TO IFR/MVFR SHOULD CONTINUE FOR MUCH OF THE LATE NIGHT AND DURING MON. WINDS ARE FORECAST TO INCREASE DURING THE OVERNIGHT...WITH LOW-LEVEL WIND SHEAR LIKELY FROM BEFORE DAYBREAK THROUGH 1300-1400Z. ALTHOUGH THE MAJORITY OF THE RAIN SHOULD END BY THE LATE MORNING...POST SYSTEM MVFR CIGS SHOULD CONTINUE INTO EARLY MON EVENING. RSB && .HUN WATCHES/WARNINGS/ADVISORIES... AL...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR ALZ001>010-016. TN...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR TNZ076-096-097. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Apr 6, 8:31 PM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 831 PM CDT SUN APR 6 2014 ALZ001>010-016-TNZ076-096-097-071030- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 831 PM CDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... HEAVY RAINFALL AND EMBEDDED THUNDERSTORMS ARE EXPECTED THROUGH EARLY MONDAY MORNING. SOME OF THE STORMS COULD BECOME STRONG TO MARGINALLY SEVERE LATE TONIGHT INTO EARLY MONDAY MORNING...MAINLY SOUTHEAST OF A SCOTTSBORO TO HARTSELLE LINE. THESE STORMS COULD BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND AND A BRIEF TORNADO. A GREATER RISK EXISTS FOR HEAVY RAINFALL...THAT MAY LEAD TO EXCESSIVE RUNOFF AND FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT INTO MONDAY AFTERNOON. THROUGH 7 AM MONDAY MORNING...RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE LIKELY...WITH SOME LOCATIONS RECEIVING HIGHER AMOUNTS...MAINLY SOUTHEAST OF A SCOTTSBORO TO HARTSELLE LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE THREAT OF HEAVY RAINFALL AND THUNDERSTORMS WILL CONTINUE MONDAY MORNING...MAINLY ACROSS FAR NORTHEAST ALABAMA. ADDITIONAL RAINFALL OF 1 TO 2 INCHES MAY BE POSSIBLE...AND THE THREAT OF FLASH FLOODING WILL PERSIST AS A RESULT. THE THREAT OF THUNDERSTORMS WILL END LATE MONDAY MORNING AND EARLY IN THE AFTERNOON...AS A COLD FRONT MOVES ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE TONIGHT AND EARLY MONDAY MORNING. RSB
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 10:24 AM CDT | Areal Flood Warning | HUN | DeKalb, Marshall | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.